• All threads and posts regarding Coronavirus COVID-19 can now be found in our new area specifically for Coronavirus COVID-19 discussion.

    You can directly access this area >here<.

Diorehha donepezil

exhausted 2015

Registered User
Jul 5, 2015
624
stoke on trent
Hello all my dad has been taking Donepezil for two weeks if it was going to upset his bowels would this of happened with the first dose it just that yesterday and today he has been in some awful mess I'm not sure if it is the donepezil or a flare up of his diverticulitis also coincidentally he has been extremely confused any thoughts would be much appreciated xx
 

Lawson58

Registered User
Aug 1, 2014
2,079
Victoria, Australia
OH was on Donepezil for some months and had some tummy troubles. As a result he was switched over to Rivastigmine and he has been a lot better on those. He also uses patches for it which might also be helpful. He is also seems to be doing better with the AD which is a real bonus.
 

exhausted 2015

Registered User
Jul 5, 2015
624
stoke on trent
OH was on Donepezil for some months and had some tummy troubles. As a result he was switched over to Rivastigmine and he has been a lot better on those. He also uses patches for it which might also be helpful. He is also seems to be doing better with the AD which is a real bonus.
Thank you lawson58 I suppose I will just have to see how it goes if no improvement I will ask for the medication to be changed.. Thanks again truly Exhausted 2015 xx
 

sleepless

Registered User
Feb 19, 2010
3,223
The Sweet North
Thank you lawson58 I suppose I will just have to see how it goes if no improvement I will ask for the medication to be changed.. Thanks again truly Exhausted 2015 xx
My husband started taking this twelve years ago (and still does) -- just the first morning he had diarrhoea, then absolutely fine.
I would suspect the diverticulitis, causing both symptoms. Is there a way of treating him for this?
Perhaps you could discuss it with whoever prescribed the donepezil?
It would be a pity if he was taken off a potentially helpful medication because of symptoms cause by something else.
 

exhausted 2015

Registered User
Jul 5, 2015
624
stoke on trent
I have been taking Aricept for 16 years in November never had a problem or side effect
Thank you both tony and sleepless had to have doctor out today to dad has diorehha was bad... Got to get a sample doc thinks it's either a flare up of his diverticulitis or c diff.. Thanks yet again all for your valuable comments xx
 

hariyaksh

Registered User
Aug 26, 2015
26
Hello all my dad has been taking Donepezil for two weeks if it was going to upset his bowels would this of happened with the first dose it just that yesterday and today he has been in some awful mess I'm not sure if it is the donepezil or a flare up of his diverticulitis also coincidentally he has been extremely confused any thoughts would be much appreciated xx
My grandmother takes the donepezil too and it worked just fine with her. I think there might be other meds that might be reacting. The biggest drawbacks about meds is that they tend to react with each other at times and hence can cause a health scare. As for Donepezil too, while it works out perfectly well for one person, the case might be different for another. I also found a link for this med, hope it would help you: New drug may boost brain power in Alzheimer’s patients